Alert archive / Alabama / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 69, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Apr 13, 1996, 8:42 AM CDT for Covington County, Alabama. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 13, 1996, 8:42 AM CDT (13:42 UTC)
- Expired
- Apr 13, 1996, 9:45 AM CDT
- In force
- 63 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Covington County, AL
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 1.7 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 518 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -75 m²/s²
- 0-3 km storm-relative helicity
- -32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMOB 131337 SVRMOB ALC039-131445- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 842 AM CDT SAT APR 13 1996 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 945 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTH ALABAMA ...COVINGTON COUNTY AT 835 AM...NWS DOPPLER WEATHER RADAR IN MOBILE INDICATED A SEVERE THUNDESTORM ABOUT 13 MILES SOUTHEAST OF ANDALUSIA ALABAMA. THE STORM WAS MOVING NORTHEAST AT 25 MPH AND WILL APPROACH OPP ALABAMA THROUGH 930 AM. THE MAIN THREAT FROM THIS STORM IS LARGE HAIL AND A BURST OF DAMAGING STRAIGHT LINE WINDS. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 3:13 AM CDT, 5 hours 29 minutes earlier.
Area forecast discussion, Apr 13, 3:13 AM CDT, 5 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 309 AM CDT SAT APR 13 1996 LATEST SFC MAP AND MAP FILE DATA SHOW WELL DEFINED TROF AXIS STRETCHING FROM E TX TO S MS NEAR HIGH THETA AXIS STRETCHING E W OVR THE GULF STATES. DEWPTS IN THE VICINITY OF THE TROF HAVE CLIMBED TO THE MID 60S. CURRENT RADAR LOOPS FROM KLIX AND KJAN SHOW TRWS DEVELOPING INTO SOLID LINES STRETCHING FROM N TO S. LATEST GRIDDED DATA SHOWS WELL DEFINED S/W MOVING INTO S MS AND CNTRL AL THROUGH 00Z SUN WITH GOOD MOISTURE FLUX CONVERGENCE NEAR AXIS OF INSTABILTY AS S/W MOVES INTO AL. EXPECT DRYER AIR ALOFT TO BEGIN TO AVECT E OVR MUCH OF SW AL AND NW FL LATR TODAY. AS A RESULT CAPE VALUES TO NEAR 2000 J/KG AND LI`S NEAR -5 CAN BE EXPECTED THRU 00Z. LOW LEVL INFLOW WAS ALSO PROGGED TO CONTINUE THROUGHOUT THE DAY ALLOWING AVAILABLE MOISTURE FOR TRWS TO DEV THRU THIS EVENING. TO THE WEST REPORTS OF DAMAGING WINDS NEAR AND BEHIND TRWS COULD SUGGEST DRYER AIR ALOFT HAS BEGUN TO PUSH E INTO THE LOWER MS VALLEY MOVING INTO AL AND FL LATER TODAY. FOR THIS MORNING EXPECT RWS AND TRWS TO BECOME SLIGHTLY MODIFIED RESULTING IN HEAVY RAINFALL AMMOUNTS...MAINLY INLAND AWAY FROM THE CST. WITH THIS WOULD LIKE TO REWORD CURRENT FCST IN NORTHERN CO`S TO LIKELY AND POSSIBLY MENTION STRONG OR SEVERE LATER THIS AFTERNOON. POPS MAY BE A CATEGORY TO LOW ALSO MAINLY FOR THE EVENING FOR MOST OF THE FA. WILL STAY CLOSE TO LATEST TEMPS AND KEEP A LOW POP THRU THE PEzRIOD AS NEXT ROUND BEGINS MAINLY TO THE NW BY MON 00Z. (1) 77/65/82/62 5322 (2) (2) 74/65/79/63
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 2:01 PM CDT | Severe Thunderstorm Warning | MOB | Crenshaw | 59 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.